Thunderstorm Wind, Tillman
- When
- June 30, 12:40 PM CST
- Where
- Tillman County, 2.86 mi W of Grandfield
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.230, -98.740
An area of storms made its way northeast through southwest, central, and north central Oklahoma on the afternoon and early evening of the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms made its way northeast through southwest, central, and north central Oklahoma on the afternoon and early evening of the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 12:13 PM CST, 27 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
113 PM CDT Sat Jun 30 2018
.DISCUSSION...
A remnant area of precipitation over western Texas will aid the
development of at least widely scattered, deep convection this
afternoon and evening. Strong heating may also result in other
isolated storms. Initial development has already occurred over
western north Texas early this afternoon. Additional storms will
continue to form north and east of a small cluster west of
Wichita Falls. Deep layer shear will not be too strong, but
moderate instability will support the potential for strong
damaging winds and some hail. Some of the storms will also produce
locally heavy rainfall.
Additional storms will be possible overnight, as a shortwave
trough moves across the central and northern Plains. Better
coverage will likely be over Kansas, but enough storm
organization may allow storms to move into at least northern and
perhaps central Oklahoma with a strengthening low level jet. An
outflow boundary/weak cold front should bring a brief return of
north to northeast winds as far south as Interstate 40 (perhaps
farther south 12z NAM12).
Thunderstorms may linger through mid to late Sunday morning, with
additional storms possible during peak heating in southern and
central Oklahoma.
With the exception of an isolated afternoon/early evening thunderstorms,
most of Monday and Tuesday should be hot and dry. An easterly
wave may increase chances on Wednesday, but the majority of
showers and storms should be across eastern and southern Texas.
The "dominant ridge" wording may be required by the end of next week
with a 599 dam high centered over the central plains. Storm
chances with this pattern will be confined to southern Oklahoma
and northern Texas.
With the potential of slightly cooler temperatures on Sunday and
an outflow boundary, the Heat Advisory will not be extended into
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 88 73 97 / 50 50 20 10
Hobart OK 71 96 74 100 / 50 40 20 10
Wichita Falls TX 78 100 77 103 / 40 30 10 10
Gage OK 69 88 71 97 / 50 10 10 10
Ponca City OK 72 85 72 96 / 70 60 20 10
Durant OK 74 97 76 99 / 10 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ007-008-012-013-
018>020-024>031-040.
TX...None.
&&Hazardous Weather Outlook National Weather Service Norman OK 1131 AM CDT Sat Jun 30 2018 OKZ004>048-050>052-TXZ083>090-011115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1131 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Heat index values from 100 to 106 degrees are expected across portions of the area this afternoon. If outdoors, limit strenuous activities, take frequent breaks and stay hydrated. .Thunderstorms... This afternoon and evening, a few strong to severe thunderstorms are possible generally northwest of a line from Stillwater to Norman to Wichita Falls. The primary threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heat... Heat index values from 100 to 106 degrees are forecast for portions of the area Sunday and Monday. If outdoors, limit strenuous activities, take frequent breaks, and stay hydrated. .Thunderstorms... Thunderstorms will be possible Sunday and Sunday evening, and again Wednesday and Thursday. Severe thunderstorms are unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1210 PM CDT SAT JUN 30 2018
TXZ084-085-087-088-301745-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
1210 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...northeastern
Knox...southwestern Wilbarger and western Baylor Counties Until 1245
PM CDT....
AT 1200 PM CDT, strong thunderstorms were along a line extending from
7 miles south of Thalia to 8 miles south of Millers Creek Reservoir,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Seymour, Red Springs, Lockett, Thalia, Bomarton, Lake Kemp and
Rayland.
LAT...LON 3340 9945 3396 9961 3407 9950 3407 9949
3408 9948 3411 9947 3423 9938 3346 9912
3340 9913
TIME...MOT...LOC 1700Z 216DEG 24KT 3388 9956 3327 9940
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1246 PM CDT SAT JUN 30 2018
TXZ084>086-088-089-301815-
Wichita TX-Foard TX-Archer TX-Wilbarger TX-Baylor TX-
1246 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita...east
central Foard...northwestern Archer...Wilbarger and northeastern
Baylor Counties Until 115 PM CDT....
AT 1244 PM CDT, strong thunderstorms were along a line extending from
3 miles southeast of Thalia to 6 miles southeast of Seymour, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Vernon, Seymour, Lake Diversion, Thalia, Dundee, Lockett, Lake Kemp,
Mabelle, Oklaunion, Mankins, Grayback, Lake Kickapoo and Rayland.
LAT...LON 3344 9917 3396 9961 3407 9950 3407 9949
3408 9948 3410 9948 3425 9925 3375 9870
TIME...MOT...LOC 1744Z 224DEG 28KT 3395 9950 3355 9916
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 PM CDT SAT JUN 30 2018
OKZ037-TXZ085-086-301900-
Tillman OK-Wichita TX-Wilbarger TX-
129 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Tillman...northwestern
Wichita and southeastern Wilbarger Counties Until 200 PM CDT....
AT 127 PM CDT, strong thunderstorms were along a line extending from
near Oklaunion to 5 miles south of Harrold, moving northeast at 40
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
LAT...LON 3414 9927 3451 9904 3420 9861 3418 9861
3389 9900
TIME...MOT...LOC 1827Z 213DEG 33KT 3414 9918 3400 9902
WRThe Altus AFB radar (KFDR), 26 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
14 thunderstorm wind, 2 hail. Local standard time, as filed.
No damage reported.
Unknown instrument.
Reported via spotter network. No damage reported.
Numerous trees damaged including a large tree blown over.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766845, 766846, 766847, 766848, 766849, 766850, 766851, 766852, 766853, 766854, 766855, 766856, 766857, 766858, 766859, 766860.